MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 26X41MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 26X41MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Model Number UH1-41-26
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Unspecified Infection (1930); Joint Dislocation (2374)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: 26mm +4 v40 taper vit head; cat # 6260-5-226; lot # 72958705.Accolade ii 127¿ size 4 stem implanted (b)(6) 2020; cat # unk_shc; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding revision due to dislocation and infection is reported involving uhr head.The event was confirmed based on medical review.Method & results: product evaluation and results: product inspection - could not be performed as the device was not returned.Clinical review: a review of the provided medical records by a clinical consultant stated the following comment: based upon the information given to me and the supporting documentation i can confirm that this event did occur.In my opinion the root cause of this complication was an infection of the hip joint which subsequently resulted in a septic dislocation.I do not any see culpability regarding any of the implants used.I certify that i have completed the medical risk assessment to the best of my abilities as a healthcare professional and that my opinions reflect my personal and independent medical judgment and analysis.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event was reported about revision due to dislocation and infection is reported involving uhr head.The event was confirmed based on medical review.As per clinician, the root cause of this complication was an infection of the hip joint which subsequently resulted in a septic dislocation.The exact cause of the event could not be determined because insufficient information was provided.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.¿additional information including pathology reports, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised.As reported by rep: "right hip open reduction, i&d, possible revision to dual mobility or constrained hip replacement, possible resectional arthroplasty, and cement spacer.Pre-op diagnosis: right hip dislocation and possible infection, status post bipolar hemiarthroplasty.Removed all components." an accolade ii stem, v40 metal head, and bipolar component were revised.Rep provided operative reports for primary and (b)(6) 2020 revision, x-rays prior to (b)(6) 2021 revision, and usage sheet from (b)(6) 2020 revision and confirmed that no further information will be released by the hospital or surgeon.

Brand Name
UHR BIPOLAR 26X41MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11372221
Report Number0002249697-2021-00331
Device Sequence Number17087174
Product Code KWL
UDI-Device Identifier07613327016802
UDI-Public07613327016802
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K800207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberUH1-41-26
Device Catalogue NumberUH1-41-26
Device Lot Number2T2RX3
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient Weight45